Wyoming, 2006Hail in Wyoming, September 10, 2006
September 10, 2006 · NWS CYS · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 10, 12:49 PM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 10, 12:49 PM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
149 PM MDT SUN SEP 10 2006
.SHORT TERM...THROUGH MONDAY NIGHT...COOL HIGH PRESSURE RESIDING
EAST OF THE MOUNTAINS AND AN UPSLOPE PATTERN CONTINUES WITH
TYPICAL WEATHER RESULTING THIS AFTERNOON. CONVECTION IS BLOSSOMING
OVER AND WEST OF THE LARAMIE RANGE...AND LOWER CLOUDS PERSIST IN A
MUCH MORE STABLE ENVIRONMENT EAST OF THE MOUNTAINS. THE LOW DECK
SHOULD CONTINUE TO DISSIPATE INTO THE EVENING...BUT MAY SEE SOME
REFORMATION FROM SIDNEY TO ALLIANCE LATE TONIGHT. MAIN CONCERN FOR
TONIGHT IS A SYSTEM DIVING SOUTHEAST OUT OF ALBERTA WHICH COULD
SPREAD SOME SHOWERS INTO NORTHERN PORTIONS OF THE FORECAST AREA BY
MORNING. THIS SYSTEM WILL TIME WELL TO AID IN CONVECTIVE
DEVELOPMENT TOMORROW AFTERNOON JUST ABOUT EVERYWHERE EAST OF THE
LARAMIE RANGE. MUCH LIKE TODAY...SHOWERS SHOULD END QUICKLY AS THE
SUN SETS.
.LONG TERM...TUE THROUGH SUNDAY. NORTH NORTHWESTERLY ANTICYCLONIC
FLOW ALOFT TUE WILL BECOME ZONAL AND INCREASE IN STRENGTH SOMEWHAT
WED IN RESPONSE TO A TROUGH DIGGING OVER BRITISH COLUMBIA. FLOW
ALOFT WILL BACK FURTHER TO SOUTHWESTERLY THU AS THE WESTERN TROUGH
DEEPENS INTO A CUTOFF LOW OVER THE PACIFIC NORTHWEST. THE CUTOFF
WILL BASICALLY SPIN IN PLACE FRI OVER WA/OR/ID BEFORE STARTING TO
MOVE NORTHEASTWARD TO WESTERN MT SATURDAY...WITH VIGOROUS
SOUTHWESTERLY UPPER FLOW PREVAILING OVER THE CYS FORECAST AREA. THE
CUTOFF WILL CONTINUE MOVING NORTHEAST SUN WITH FAST SOUTHWESTERLY
FLOW ALOFT PERSISTING OVER THE FORECAST AREA. BEHIND THE DEPARTING
TROUGH...A LOW AMPLITUDE SHORTWAVE RIDGE WILL MOVE OVER THE AREA
MON. CLOSER TO THE GROUND...A THERMAL RIDGE WILL PRODUCE A WARM AND
DRY DAY TUE. LEESIDE TROUGHING WILL KEEP CONDITIONS WARM AND DRY
WED. LEESIDE TROUGHING WILL CONTINUE THU AHEAD OF AN APPROACHING
COLD FRONT. THU WILL BE WARM AGAIN WITH INCREASING MID LEVEL
MOISTURE WARRANTING A CHANCE OF AFTERNOON/EVENING THUNDERSTORMS OVER
THE MOUNTAINS NEAR THE CO BORDER. LEESIDE CYCLOGENESIS WILL OCCUR
THU NIGHT WITH THE ELONGATED SURFACE LOW CENTERED OVER WESTERN NEB.
THE ASSOCIATED COLD FRONTAL PASSAGE WILL OCCUR LATE THU NIGHT OR
FRI. SURFACE BASED COLD AIR ADVECTION WILL INITIALLY BE WEAK AND
TEMPERATURES WILL STILL REACH THE 70S AND 80S OUTSIDE THE MOUNTAINS
FRI. SURFACE LOW PRESSURE OVER NORTHEASTERN CO FRI WILL INDUCE LOW
LEVEL UPSLOPE FLOW EAST OF THE MOUNTAINS. WILL CARRY A CHANCE OF
RAIN FRI FROM THE MOUNTAINS EASTWARD. COOLER AIR WILL TRICKLE IN SAT
WITH A MOIST UPSLOPE FLOW AND A CONTINUED CHANCE OF RAIN. SUN LOOKS
TO BE DRY AS MOISTURE AND DYNAMICS DECREASE OVER THE AREA.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...POMEROY
LONG TERM....JR
Hazardous weather outlook, Sep 10, 3:00 PM MST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MDT SUN SEP 10 2006
NEZ001>003-019>021-054-055-WYZ059>065-067-068-111200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-PLATTE-GOSHEN-
400 PM MDT SUN SEP 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
WYZ066-069-070-111200-
LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS-
400 PM MDT SUN SEP 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HEAVY THUNDERSTORMS WILL AFFECT EXTREME SOUTHEAST WYOMING DURING
THE LATE AFTERNOON HOURS TODAY. HAIL TO 1/2 INCH IN DIAMETER AND
TORRENTIAL RAIN ARE POSSIBLE. SOUTHERN LARAMIE COUNTY FROM THE
SUMMIT TO THE NEBRASKA COUNTY LINE WILL BE THE AREA MOST LIKELY
AFFECTED. THE ACTIVITY WILL DIMINISH SHORTLY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AFTERNOON THUNDERSTORMS WILL AGAIN BE POSSIBLE ON MONDAY. THESE
STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...AND TORRENTIAL RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
SOWKO
Hail, Laramie
- When
- September 10, 4:05 PM MST to 4:20 PM MST
- Where
- Laramie County, 4 mi NW of Carpenter
- Measured
- 1 in hail
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.067, -104.417
3/4 to 1 inch diameter hail reported with some skylights broken.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Tennessee, September 10, 20061 death · 1 event
- Flash Flood and Hail in Texas, September 10, 2006$75,000 · 1.75 in hail · 3 events
- Hail and Damaging Wind in Texas, September 10, 2006$38,000 · 1 in hail · 8 events
- Hail and Damaging Wind in New Mexico, September 10, 20061.75 in hail · 9 events
- Lightning Strike in Arizona, September 10, 20061 injured · 1 event
- Hail and Damaging Winds in Oklahoma, September 10, 2006$100 · 1.75 in hail · 9 events
- Frost and Freeze in Michigan, September 10, 20067 events
- Flash Flooding and Hail in Kentucky, September 10, 200650 kt wind · 5 events
- High Surf in South Carolina, September 10 to 12, 20064 events
- Hail in Colorado, September 10, 20061.5 in hail · 2 events
- Hail in Kansas, September 10, 20061 in hail · 2 events
- Waterspout in North Atlantic Coastal Waters, September 10, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532408.